Alert archive / Arizona / Red Flag Warnings in 2026

Red Flag Warning 1, NWS Tucson, AZ

March 4, 20266 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Mar 4, 2026, 12:00 PM MST for 6 counties in Arizona. It took effect at Mar 5, 2026, 1:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2026, 12:00 PM MST (19:00 UTC)
In effect from
Mar 5, 2026, 1:00 PM MST
Expired
Mar 5, 2026, 8:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.0 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2026-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2026-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2062 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

413 
WWUS85 KTWC 041900
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
1200 PM MST Wed Mar 4 2026

AZZ151-152-154-051300-
/O.NEW.KTWC.FW.W.0001.260305T2000Z-260306T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
1200 PM MST Wed Mar 4 2026

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MST THURSDAY FOR
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154...

The National Weather Service in Tucson has issued a Red Flag
Warning for strong and gusty winds, low relative humidity, and
high fire danger, which is in effect from 1 PM to 8 PM MST
Thursday.

* AFFECTED AREA...Southern portions of Fire Weather Zones 151, 
  152 and 154.

* TIMING...From 1 PM to 8 PM MST Thursday.

* WINDS...Southwest to West 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
823 
WWUS85 KTWC 050836
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
136 AM MST Thu Mar 5 2026


AZZ151-152-154-060300-
/O.CON.KTWC.FW.W.0001.260305T2000Z-260306T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
136 AM MST Thu Mar 5 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE
HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152,
AND 154...

* AFFECTED AREA...Southern portions of Fire Weather Zones 151, 152
  and 154. This includes Cochise County, Santa Cruz County, and 
  far southeastern portion of Pima County. 

* TIMING...From 1 PM this afternoon to 8 PM MST this evening.

* WINDS...Southwest to west 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
590 
WWUS85 KTWC 052006
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
106 PM MST Thu Mar 5 2026


AZZ151-152-154-060300-
/O.CON.KTWC.FW.W.0001.000000T0000Z-260306T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
106 PM MST Thu Mar 5 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154...

* AFFECTED AREA...Southern portions of Fire Weather Zones 151, 152
  and 154. This includes Cochise County, Santa Cruz County, and
  far southeastern portion of Pima County.

* TIMING...Until 8 PM MST this evening.

* WINDS...Southwest to west 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
828 
WWUS85 KTWC 060257
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
757 PM MST Thu Mar 5 2026

AZZ151-152-154-060400-
/O.EXP.KTWC.FW.W.0001.000000T0000Z-260306T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
757 PM MST Thu Mar 5 2026

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154...

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 4, 2:35 AM MST, 9 hours 25 minutes earlier.

Area forecast discussion, Mar 4, 2:35 AM MST, 9 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
235 AM MST Wed Mar 4 2026

.SYNOPSIS...The trend of above normal temperatures continues
across southeastern Arizona. A low pressure system crossing to the
north will bring increased winds on Thursday, then near normal
temperatures on Friday. Above normal temperatures return this
weekend. Slight chances for showers begin to arrive this weekend,
with higher chances early next week.

&&

.KEY MESSAGES...Changing weather pattern over the next seven days
will bring wind, chances for precipitation, and cooler
temperatures.

Today...Warm and dry conditions with occasional strong gust in the
afternoon.

Thursday...Stronger breezes to gusty winds of speeds 15-25 mph and
gusts 30-35 mph. Stronger speeds in the mountains. Elevated fire
weather conditions with brief localized critical fire weather
conditions for areas east of Tucson. A slight cooling of
temperatures.

Weekend into the new week...A weather system will bring chances
for precipitation across the region. Rainfall amounts will be on
the low end for the period: 0.01-0.20 inches in the valleys with
slightly higher amounts in the mountains. Low chances for mountain
snow.

&&

.DISCUSSION...Clear skies across Southeast Arizona this morning.
The upper level pattern will have minor shortwave ridging today
which will bring in high cirrus clouds for the remainder of the
day. Temperatures will be slightly warmer than yesterday.

Tomorrow, a trough will be moving across the Great Basin and into
northern Arizona. This will increase the pressure gradient,
resulting in stronger winds from the west to southwest. The
deterministic models have backed off slightly compared to the
previous model runs due to the jet placement. This is little more
north and therefore, gradient is not as tight across most of
Southeast Arizona. The trough axis passage and tightest pressure
gradient is expected when the sun is coming down, bringing
strongest winds for the day. HREF probabilities are up to 30% for
gusts greater than 35 mph and mostly confined to the Sky Islands
and higher terrain. Otherwise, expect 15-25 mph with gusts up to
30-35 mph for areas north and east of Tucson. Coupled with the
dry conditions, elevated fire weather conditions is expected east
of Tucson with brief localized critical fire weather conditions in
the late afternoon and before sunset.

Next weather maker will be the same trough, but it will be
embedded shortwave that will kick out a closed low. Ensembles show
the closed low sitting to the south-southwest of Arizona. This
low will bring modest moisture into the region, providing daily
(20-35%) chances for precipitation and increasing those chances
towards the start of the week. There is uncertainty on how the low
will evolve over the late weekend and into the new week. The
latest guidance show the closed low leaving by Tuesday, but it all
depends on how it evolves and the position over the region. This
will influence the chances for precipitation and rainfall amounts.

&&

.AVIATION...Valid through 05/12Z.
SKC this morning then SCT-BKN cirrus AOA 20k ft by 04/15Z though
the forecast period. Light and variable winds less than 10 kts
this morning until 04/18Z and again after 05/03Z. In between and
in the afternoon, winds become southwest-west 8-12 kts with gusts
up to 20 kts. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Warmer and dry conditions for today with southwest
to west winds of 10-15 mph with gusts up to 20 mph. Tomorrow, a
trough will increase winds 15 to 25 mph with gusts up to 30 to 35
mph. 40 mph gusts is possible in the Sky Islands and towards the
White Mountains. Min relative humidities will be 9-18 percent
with this system, and as a result, widespread elevated fire
weather conditions with brief localized critical fire weather
conditions in the late afternoon for areas east of Tucson. Breezes
can be expected on Friday, but lower in speeds, along with cooler
temperatures. This weekend, a weather system will bring moisture
and daily chances for precipitation into the new week. Rain
accumulations will be on the low end with this system.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Strongman

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Red Flag Warnings in Arizona, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.